Alert archive / Tennessee / High Wind Warnings in 2010
High Wind Warning 2, NWS Morristown, TN
NWS Morristown, TN issued this high wind warning at Jan 23, 2010, 3:42 PM EST for 12 counties in Tennessee; Cherokee County, Clay County, North Carolina; Washington County, City of Bristol, Virginia. It took effect at Jan 23, 2010, 9:00 PM EST. It was in force for 19 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 23, 2010, 3:42 PM EST (20:42 UTC)
- In effect from
- Jan 23, 2010, 9:00 PM EST
- Expired
- Jan 24, 2010, 3:47 PM EST
- In force
- 19 hr
- Issued by
- NWS Morristown, TN
Counties Cherokee County, NC, Clay County, NC, Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, McMinn County, TN, Monroe County, TN, Polk County, TN, Sevier County, TN, Sullivan County, TN, Unicoi County, TN, Washington County, TN, City of Bristol, VA, Washington County, VA
The radar
The Knoxville radar (KMRX), 37 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 24, 3:00 AM EST | NON-TSTM WND GST 78 | 2 W Gatlinburg, TN | WIND GUST OF 78 MPH AT THE COVE MOUNTAIN WIND TOWER. |
| Jan 24, 5:30 AM EST | NON-TSTM WND GST 87 | 6 Se Greeneville, TN | PEAK WIND GUST OF 87 MPH AT THE CAMP CREEK WIND TOWER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.7 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 794 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
049 WWUS74 KMRX 232042 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 342 PM EST SAT JAN 23 2010 ...VERY WINDY CONDITIONS EXPECTED THIS EVENING INTO SUNDAY ACROSS THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS... .A COLD FRONT WITH A STRONG WIND FIELD WILL MOVE ACROSS THE TENNESSEE RIVER VALLEY TONIGHT INTO SUNDAY. SOUTHEAST WINDS AHEAD OF THIS FRONT WILL COMBINE WITH A STABLE AIR MASS TO PRODUCE MOUNTAIN WAVES...IN THE WESTERN FOOTHILLS OF THE APPALACHIAN MOUNTAINS. OTHER ADJACENT HIGHER TERRAIN AREAS...SUCH AS THE CUMBERLAND PLATEAU...CAN EXPECT JUST SLIGHTLY LOWER SUSTAINED WIND SPEEDS AND GUSTS. A WIND ADVISORY HAS BEEN POSTED FOR THOSE AREAS...INCLUDING THE REMAINING AREAS OF EXTREME SOUTHWESTERN VIRGINIA. NCZ060-061-TNZ017-018-040>047-071>074-085>087-101-102-VAZ008- 240445- /O.UPG.KMRX.HW.A.0002.100124T0200Z-100124T2100Z/ /O.NEW.KMRX.HW.W.0002.100124T0200Z-100124T2100Z/ CHEROKEE-CLAY-SULLIVAN-JOHNSON-NORTHWEST COCKE- COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-SOUTHEAST GREENE- WASHINGTON TN-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-MCMINN- NORTHWEST MONROE-SOUTHEAST MONROE-WEST POLK-EAST POLK-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...KINGSPORT... MOUNTAIN CITY...NEWPORT...COSBY...GREENEVILLE...CEDAR CREEK... JOHNSON CITY...ERWIN...ELIZABETHTON...ROAN MOUNTAIN...MARYVILLE... CADES COVE...SEVIERVILLE...GATLINBURG...ATHENS...MADISONVILLE... COKER CREEK...BENTON...DUCKTOWN...ABINGDON 342 PM EST SAT JAN 23 2010 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 4 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 4 PM EST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: SOUTHEAST WINDS WILL INCREASE THIS EVENING...WITH STRONG GUSTY WINDS CONTINUING UNTIL MID AFTERNOON ON SUNDAY. * WINDS: SOUTHEASTERLY WINDS WILL INCREASE TO BETWEEN 30 TO 45 MPH...WITH GUSTS IN EXCESS OF 60 MPH ACROSS THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS. * IMPACTS: THIS WIND EVENT HAS THE POTENTIAL TO PRODUCE SIGNIFICANT WIND DAMAGE. FALLEN TREES LEADING TO PROPERTY DAMAGE AND POWER OUTAGES ARE POSSIBLE. TRAVELERS WILL ALSO NEED TO BE ALERT TO STRONG AND GUSTY CROSSWINDS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES NEAR THE MOUNTAINS AND ADJACENT FOOTHILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. && $$ TNZ012>014-035-081-082-098-VAZ001-002-005-006-240445- /O.NEW.KMRX.WI.Y.0002.100124T0200Z-100124T2100Z/ SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-SEQUATCHIE-BLEDSOE-MARION-LEE- WISE-SCOTT-RUSSELL- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... WARTBURG...DUNLAP...PIKEVILLE...JASPER...JONESVILLE...WISE... NORTON...GATE CITY...LEBANON 342 PM EST SAT JAN 23 2010 /242 PM CST SAT JAN 23 2010/ ...WIND ADVISORY IN EFFECT FROM 9 PM EST /8 PM CST/ THIS EVENING TO 4 PM EST /3 PM CST/ SUNDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM EST /8 PM CST/ THIS EVENING TO 4 PM EST /3 PM CST/ SUNDAY. * TIMING: SOUTHEAST WINDS WILL INCREASE THIS EVENING...WITH STRONG GUSTY WINDS CONTINUING UNTIL MID AFTERNOON ON SUNDAY. * WINDS: SOUTHEASTERLY WINDS WILL INCREASE TO BETWEEN 20 TO 35 MPH...WITH GUSTS UP TO 45 MPH. * IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING. LIGHT WEIGHT LOOSE OUTDOOR OBJECTS MAY NEED TO BE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$ TG
4 follow-up statements
439 WWUS74 KMRX 240246 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 946 PM EST SAT JAN 23 2010 ...VERY WINDY CONDITIONS EXPECTED THIS EVENING INTO SUNDAY ACROSS THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS... .A COLD FRONT WITH A STRONG WIND FIELD WILL MOVE ACROSS THE TENNESSEE RIVER VALLEY TONIGHT INTO SUNDAY. SOUTHEAST WINDS AHEAD OF THIS FRONT WILL COMBINE WITH A STABLE AIR MASS TO PRODUCE MOUNTAIN WAVES...IN THE WESTERN FOOTHILLS OF THE APPALACHIAN MOUNTAINS. OTHER ADJACENT HIGHER TERRAIN AREAS...SUCH AS THE CUMBERLAND PLATEAU...AND HIGHER ELEVATIONS IN SOUTHWEST VIRGINIA CAN EXPECT JUST SLIGHTLY LOWER SUSTAINED WIND SPEEDS AND GUSTS. A WIND ADVISORY HAS BEEN POSTED FOR THOSE AREAS. NCZ060-061-TNZ017-018-040>047-071>074-085>087-101-102-VAZ008- 241045- /O.CON.KMRX.HW.W.0002.000000T0000Z-100124T2100Z/ CHEROKEE-CLAY-SULLIVAN-JOHNSON-NORTHWEST COCKE- COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-SOUTHEAST GREENE- WASHINGTON TN-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-MCMINN- NORTHWEST MONROE-SOUTHEAST MONROE-WEST POLK-EAST POLK-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...KINGSPORT... MOUNTAIN CITY...NEWPORT...COSBY...GREENEVILLE...CEDAR CREEK... JOHNSON CITY...ERWIN...ELIZABETHTON...ROAN MOUNTAIN...MARYVILLE... CADES COVE...SEVIERVILLE...GATLINBURG...ATHENS...MADISONVILLE... COKER CREEK...BENTON...DUCKTOWN...ABINGDON 946 PM EST SAT JAN 23 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM EST SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM EST SUNDAY. * TIMING: SOUTHEAST WINDS WILL INCREASE THIS EVENING...WITH STRONG GUSTY WINDS SHIFTING TO THE SOUTHWEST AND CONTINUING UNTIL MID AFTERNOON SUNDAY. * WINDS: SOUTHEASTERLY WINDS WILL INCREASE TO 30 TO 45 MPH...WITH GUSTS IN EXCESS OF 60 MPH ACROSS THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS. * IMPACTS: THIS WIND EVENT HAS THE POTENTIAL TO PRODUCE SIGNIFICANT WIND DAMAGE. FALLEN TREES LEADING TO PROPERTY DAMAGE AND POWER OUTAGES ARE POSSIBLE. TRAVELERS WILL ALSO NEED TO BE ALERT TO STRONG AND GUSTY CROSSWINDS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES NEAR THE MOUNTAINS AND ADJACENT FOOTHILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. && $$ TNZ012>014-035-081-082-098-VAZ001-002-005-006-241045- /O.CON.KMRX.WI.Y.0002.000000T0000Z-100124T2100Z/ SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-SEQUATCHIE-BLEDSOE-MARION-LEE- WISE-SCOTT-RUSSELL- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... WARTBURG...DUNLAP...PIKEVILLE...JASPER...JONESVILLE...WISE... NORTON...GATE CITY...LEBANON 946 PM EST SAT JAN 23 2010 /846 PM CST SAT JAN 23 2010/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST /3 PM CST/ SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST /3 PM CST/ SUNDAY. * TIMING: SOUTHEAST WINDS WILL INCREASE THIS EVENING...WITH STRONG GUSTY WINDS SHIFTING TO THE SOUTHWEST AND CONTINUING UNTIL MID AFTERNOON SUNDAY. * WINDS: SOUTHEASTERLY WINDS WILL INCREASE TO 20 TO 35 MPH...WITH GUSTS UP TO 50 MPH. * IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING. LIGHT WEIGHT LOOSE OUTDOOR OBJECTS MAY NEED TO BE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$ TD
442 WWUS74 KMRX 240816 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 316 AM EST SUN JAN 24 2010 ...GUSTY WINDS EXPECTED TODAY WITH VERY WINDY CONDITIONS ACROSS THE MOUNTAINS AND THEIR ADJACENT WESTERN FOOTHILLS... .A COLD FRONT WITH A STRONG WIND FIELD WILL MOVE ACROSS THE TENNESSEE RIVER VALLEY TODAY...WITH SOUTHEAST WINDS AHEAD OF THIS FRONT COMBINING WITH A STABLE AIR MASS TO PRODUCE MOUNTAIN WAVES IN THE WESTERN FOOTHILLS OF THE APPALACHIAN MOUNTAINS. IN ADDITION...A STRONG WIND FLOW ACROSS THE HIGHER ELEVATIONS...COULD POSSIBLY BE LOWERED INTO THE VALLEYS TODAY WITH A LINE OF SHOWERS AND THUNDERSTORMS ALONG THE COLD FRONT. NCZ060-061-TNZ017-018-040>047-071>074-085>087-101-102-VAZ008- 241700- /O.CON.KMRX.HW.W.0002.000000T0000Z-100124T2100Z/ CHEROKEE-CLAY-SULLIVAN-JOHNSON-NORTHWEST COCKE- COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-SOUTHEAST GREENE- WASHINGTON TN-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-MCMINN- NORTHWEST MONROE-SOUTHEAST MONROE-WEST POLK-EAST POLK-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...KINGSPORT... MOUNTAIN CITY...NEWPORT...COSBY...GREENEVILLE...CEDAR CREEK... JOHNSON CITY...ERWIN...ELIZABETHTON...ROAN MOUNTAIN...MARYVILLE... CADES COVE...SEVIERVILLE...GATLINBURG...ATHENS...MADISONVILLE... COKER CREEK...BENTON...DUCKTOWN...ABINGDON 316 AM EST SUN JAN 24 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. * TIMING: VERY STRONG SOUTHEAST WINDS WILL CONTINUE UNTIL FRONTAL PASSAGE AROUND MID AFTERNOON. * WINDS: SOUTHEASTERLY WINDS BETWEEN 30 AND 45 MPH WITH GUSTS IN EXCESS OF 60 MPH...ARE EXPECTED ACROSS THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS. IN FACT...WIND GUSTS BETWEEN 80 AND 100 MPH WILL BE POSSIBLE AT TIMES IN SOME AREAS OF THE WESTERN FOOTHILLS. * IMPACTS: THIS WIND EVENT HAS THE POTENTIAL TO PRODUCE SIGNIFICANT WIND DAMAGE. FALLEN TREES LEADING TO PROPERTY DAMAGE AND POWER OUTAGES ARE POSSIBLE. TRAVELERS WILL ALSO NEED TO BE ALERT TO STRONG AND GUSTY CROSSWINDS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES NEAR THE MOUNTAINS AND ADJACENT FOOTHILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. && $$ TNZ015-016-036>039-067>070-083-084-099-100-241700- /O.EXA.KMRX.WI.Y.0002.000000T0000Z-100124T2100Z/ HANCOCK-HAWKINS-ANDERSON-UNION-GRAINGER-HAMBLEN-ROANE-LOUDON-KNOX- JEFFERSON-RHEA-MEIGS-HAMILTON-BRADLEY- INCLUDING THE CITIES OF...SNEEDVILLE...ROGERSVILLE...CLINTON... OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN...LENOIR CITY... KNOXVILLE...DANDRIDGE...DAYTON...DECATUR...CHATTANOOGA... CLEVELAND 316 AM EST SUN JAN 24 2010 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. * TIMING: STRONG SOUTHEAST WINDS WILL CONTINUE UNTIL FRONTAL PASSAGE AROUND MID AFTERNOON. * WINDS: SOUTHEAST WINDS WILL INCREASE TO BETWEEN 20 AND 30 MPH WITH HIGHER GUSTS UP TO 50 MPH...ESPECIALLY WITH A LINE OF SHOWERS AND THUNDERSTORMS ALONG THE COLD FRONT. * IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING. LIGHTWEIGHT LOOSE OUTDOOR OBJECTS MAY NEED TO BE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$ TNZ012>014-035-081-082-098-VAZ001-002-005-006-241700- /O.CON.KMRX.WI.Y.0002.000000T0000Z-100124T2100Z/ SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-SEQUATCHIE-BLEDSOE-MARION-LEE- WISE-SCOTT-RUSSELL- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... WARTBURG...DUNLAP...PIKEVILLE...JASPER...JONESVILLE...WISE... NORTON...GATE CITY...LEBANON 316 AM EST SUN JAN 24 2010 /216 AM CST SUN JAN 24 2010/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST /3 PM CST/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST /3 PM CST/ THIS AFTERNOON. * TIMING: STRONG SOUTHEAST WINDS WILL CONTINUE UNTIL FRONTAL PASSAGE AROUND MID AFTERNOON. * WINDS: SOUTHEAST WINDS WILL INCREASE TO BETWEEN 20 AND 30 MPH WITH HIGHER GUSTS UP TO 50 MPH...ESPECIALLY WITH A LINE OF SHOWERS AND THUNDERSTORMS ALONG THE COLD FRONT. * IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING. LIGHTWEIGHT LOOSE OUTDOOR OBJECTS MAY NEED TO BE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$ DMG
218 WWUS74 KMRX 241623 AAA NPWMRX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 1123 AM EST SUN JAN 24 2010 ...GUSTY WINDS EXPECTED WITH VERY WINDY CONDITIONS ACROSS THE MOUNTAINS AND THEIR ADJACENT WESTERN FOOTHILLS... .A COLD FRONT WITH A STRONG WIND FIELD WILL MOVE ACROSS THE TENNESSEE RIVER VALLEY TODAY...WITH SOUTHEAST WINDS AHEAD OF THIS FRONT COMBINING WITH A STABLE AIR MASS TO PRODUCE MOUNTAIN WAVES IN THE WESTERN FOOTHILLS OF THE APPALACHIAN MOUNTAINS. IN ADDITION...A STRONG WIND FLOW ACROSS THE HIGHER ELEVATIONS... COULD POSSIBLY BE LOWERED INTO THE VALLEYS THIS AFTERNOON WITH A LINE OF SHOWERS AND THUNDERSTORMS AHEAD OF THE COLD FRONT. THE COLD FRONT APPEARS TO BE SLOWING DOWN...SO BREEZY TO WINDY CONDITIONS MAY LINGER INTO THE EVENING HOURS...AS WELL AS PERIODS OF MODERATE TO LOCALLY HEAVY RAINS. NCZ060-061-TNZ017-018-040>047-071>074-085>087-101-102-VAZ008- 242100- /O.CON.KMRX.HW.W.0002.000000T0000Z-100124T2100Z/ CHEROKEE-CLAY-SULLIVAN-JOHNSON-NORTHWEST COCKE- COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-SOUTHEAST GREENE- WASHINGTON TN-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-MCMINN- NORTHWEST MONROE-SOUTHEAST MONROE-WEST POLK-EAST POLK-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...KINGSPORT... MOUNTAIN CITY...NEWPORT...COSBY...GREENEVILLE...CEDAR CREEK... JOHNSON CITY...ERWIN...ELIZABETHTON...ROAN MOUNTAIN...MARYVILLE... CADES COVE...SEVIERVILLE...GATLINBURG...ATHENS...MADISONVILLE... COKER CREEK...BENTON...DUCKTOWN...ABINGDON 1123 AM EST SUN JAN 24 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. * TIMING: VERY STRONG SOUTHEAST WINDS WILL CONTINUE AHEAD OF A SLOW MOVING COLD FRONT. * WINDS: SOUTHEASTERLY WINDS BETWEEN 30 AND 45 MPH WITH GUSTS IN EXCESS OF 60 MPH...ARE EXPECTED ACROSS THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS. IN FACT...WIND GUSTS BETWEEN 80 AND 100 MPH WILL BE POSSIBLE AT TIMES IN SOME AREAS OF THE WESTERN FOOTHILLS. * IMPACTS: THIS WIND EVENT HAS THE POTENTIAL TO PRODUCE SIGNIFICANT WIND DAMAGE. FALLEN TREES LEADING TO PROPERTY DAMAGE AND POWER OUTAGES ARE POSSIBLE. TRAVELERS WILL ALSO NEED TO BE ALERT TO STRONG AND GUSTY CROSSWINDS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES NEAR THE MOUNTAINS AND ADJACENT FOOTHILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. && $$ TNZ012>016-035>039-067>070-081>084-098>100-VAZ001-002-005-006- 242100- /O.CON.KMRX.WI.Y.0002.000000T0000Z-100124T2100Z/ SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-MORGAN-ANDERSON-UNION- GRAINGER-HAMBLEN-ROANE-LOUDON-KNOX-JEFFERSON-SEQUATCHIE-BLEDSOE- RHEA-MEIGS-MARION-HAMILTON-BRADLEY-LEE-WISE-SCOTT-RUSSELL- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... SNEEDVILLE...ROGERSVILLE...WARTBURG...CLINTON...OAK RIDGE... MAYNARDVILLE...RUTLEDGE...MORRISTOWN...LENOIR CITY...KNOXVILLE... DANDRIDGE...DUNLAP...PIKEVILLE...DAYTON...DECATUR...JASPER... CHATTANOOGA...CLEVELAND...JONESVILLE...WISE...NORTON... GATE CITY...LEBANON 1123 AM EST SUN JAN 24 2010 /1023 AM CST SUN JAN 24 2010/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST /3 PM CST/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST /3 PM CST/ THIS AFTERNOON. * TIMING: STRONG SOUTHEAST WINDS WILL CONTINUE AHEAD OF A SLOW MOVING COLD FRONT. * WINDS: SOUTHEAST WINDS WILL INCREASE TO BETWEEN 20 AND 30 MPH WITH HIGHER GUSTS UP TO 50 MPH...MAINLY WITH SHOWERS AND ISOLATED THUNDERSTORMS AHEAD OF OR ALONG THE COLD FRONT. * IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING. LIGHTWEIGHT LOOSE OUTDOOR OBJECTS MAY NEED TO BE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$ TG
502 WWUS74 KMRX 242047 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 347 PM EST SUN JAN 24 2010 ...STRONG AND GUSTY SOUTHERLY WINDS EARLY TONIGHT IN THE HIGHER ELEVATIONS... .STRONG SOUTHERLY WINDS WILL CONTINUE AHEAD OF A SLOW MOVING COLD FRONT. HOWEVER...WIND SPEEDS HAD SIGNIFICANTLY DECREASED FROM EARLIER TODAY. WINDS WILL SHIFT TO THE SOUTHWEST OR WEST AND CONTINUE TO DECREASE...AFTER THE COLD FRONT PASSES EAST OF THE REGION TONIGHT. NCZ060-061-TNZ017-018-040>047-071>074-086-087-101-102-VAZ008- 250300- /O.CAN.KMRX.HW.W.0002.000000T0000Z-100124T2100Z/ /O.NEW.KMRX.WI.Y.0003.100124T2047Z-100125T0300Z/ CHEROKEE-CLAY-SULLIVAN-JOHNSON-NORTHWEST COCKE- COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-SOUTHEAST GREENE- WASHINGTON TN-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- NORTHWEST MONROE-SOUTHEAST MONROE-WEST POLK-EAST POLK-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...KINGSPORT... MOUNTAIN CITY...NEWPORT...COSBY...GREENEVILLE...CEDAR CREEK... JOHNSON CITY...ERWIN...ELIZABETHTON...ROAN MOUNTAIN...MARYVILLE... CADES COVE...SEVIERVILLE...GATLINBURG...MADISONVILLE... COKER CREEK...BENTON...DUCKTOWN...ABINGDON 347 PM EST SUN JAN 24 2010 ...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. * TIMING: STRONG SOUTHERLY WINDS WILL CONTINUE AHEAD OF A SLOW MOVING COLD FRONT. * WINDS: SOUTHEASTERLY WINDS BETWEEN 15 AND 30 MPH WITH GUSTS UP UP TO 50 MPH CAN BE EXPECTED...MAINLY IN THE HIGHER ELEVATIONS. * IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING. LIGHTWEIGHT LOOSE OUTDOOR OBJECTS MAY NEED TO BE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$ TNZ085-242200- /O.CAN.KMRX.HW.W.0002.000000T0000Z-100124T2100Z/ MCMINN- INCLUDING THE CITY OF...ATHENS 347 PM EST SUN JAN 24 2010 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE HIGH WIND WARNING. SOUTHERLY WINDS HAD DECREASED OVER LOWER ELEVATIONS OF EAST TENNESSEE...INCLUDING THE FOOTHILLS. $$ TNZ012>016-035>039-067>070-081>084-098>100-VAZ001-002-005-006- 242200- /O.CAN.KMRX.WI.Y.0002.000000T0000Z-100124T2100Z/ SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-MORGAN-ANDERSON-UNION- GRAINGER-HAMBLEN-ROANE-LOUDON-KNOX-JEFFERSON-SEQUATCHIE-BLEDSOE- RHEA-MEIGS-MARION-HAMILTON-BRADLEY-LEE-WISE-SCOTT-RUSSELL- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... SNEEDVILLE...ROGERSVILLE...WARTBURG...CLINTON...OAK RIDGE... MAYNARDVILLE...RUTLEDGE...MORRISTOWN...LENOIR CITY...KNOXVILLE... DANDRIDGE...DUNLAP...PIKEVILLE...DAYTON...DECATUR...JASPER... CHATTANOOGA...CLEVELAND...JONESVILLE...WISE...NORTON... GATE CITY...LEBANON 347 PM EST SUN JAN 24 2010 /247 PM CST SUN JAN 24 2010/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND ADVISORY. SOUTHERLY WINDS HAD DECREASED OVER LOWER ELEVATIONS OF EAST TENNESSEE...INCLUDING THE CUMBERLAND PLATEAU. $$ TG
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this high wind warning went out at Jan 23, 3:35 PM EST, 7 minutes earlier.
Area forecast discussion, Jan 23, 3:35 PM EST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
335 PM EST SAT JAN 23 2010
.SHORT TERM (TONIGHT THROUGH MONDAY)...MOST SIGNIFICANT WEATHER FOR
THESE PERIODS WILL BE THE FIRST 24 TO 30 HOURS...AS SURFACE LOW
TRACKS NORTH ACROSS MID MISS VALLEY TONIGHT TO WESTERN GREAT LAKES
BY SUNDAY EVENING. STRONG SE LOW LEVEL JET DEVELOPS AHEAD OF THE
ASSOCIATED COLD FRONT...WHICH WILL PROVIDE VERY WINDY CONDITIONS TO
THE MTNS AND FOOTHILLS (MTN WAVE) AND AN EARLY PERIOD OF DOWNSLOPING
FOR CENTRL AND NRN VALLEY LOCATIONS OF THE FORECAST AREA. IN GENERAL
BOTH GFS AND NAM SHOW THE EFFECTS OF DOWNSLOPING WITH VERY LIGHT QPF
FOR DOWNSLOPE AREAS...ALTHO SHOWERS SHOULD SPREAD INTO WRN AND SRN
AREAS IN THE 06Z TO 12Z SUNDAY PERIOD. SOME LOCALLY HEAVY RAINS MAY
OCCUR OVER EXTREME SE TN AND SW NC...BUT BRUNT OF HEAVY RAINS WILL
BE OVER WRN NC NORTH INTO RNK AREA.
PUSHED HIGH WIND WATCH TO A WARNING...AND ISSUED A WIND ADVISORY FOR
NEARBY HIGHER TERRAIN AREAS. PREVIOUS POP AND WEATHER (WX) GRIDS
LOOKED GOOD FOR TONIGHT (WITH A SLIGHT DECREASE IN POPS FOR DOWNSLOPE
AREAS) AND GENERALLY THROUGH MONDAY. COLD AIR ADVECTION AND SOME
WRAP AROUND MOISTURE WARRANTS DECREASING POPS SUNDAY NIGHT AND
MONDAY. HOWEVER...COLD AIR ARRIVES QUITE LATE SUNDAY NIGHT...SO
WON'T ANTICIPATE MUCH THREAT OF SNOW SHOWERS INTO MONDAY MORNING FOR
NOW. SURFACE TEMPS AND LOW LEVEL THICKNESSES APPEAR TO BE TOO WARM.
.LONG TERM (MONDAY NIGHT THROUGH SATURDAY)...EARLY PART OF THE
FORECAST WILL FEATURE NORTHWEST (UPSLOPE) FLOW AND A COUPLE OF SHORT
WAVE IMPULSES THROUGH TUESDAY. CANADIAN AIR AND SUFFICIENTLY DEEP
MOISTURE WILL BE IN PLACE FOR SOME SNOW SHOWERS WITH OROGRAPHIC LIFT
REQUIRING SLIGHTLY HIGHER POP IN THE MOUNTAINS. UPPER LEVEL FLOW
FINALLY FLATTENS OUT ON WEDNESDAY AS ATMOSPHERE PREPARES FOR THE
ARRIVAL OF A SOUTHERN STREAM SHORTWAVE. ISENTROPIC LIFTING PROCESSES
ALONG WITH INCREASING PACIFIC AND GULF MOISTURE WILL LEAD TO
INCREASING PROBABILITY OF PRECIP MAINLY THURSDAY NIGHT INTO FRIDAY.
SOUTHEAST STATES SURFACE LOW PRESSURE WITH INVERTED TROFFING NORTH
THROUGH THE MID SOUTH WILL SHIFT EAST FROM THE LOWER MISSISSIPPI
VALLEY TO THE CAROLINA COAST BY 12Z SATURDAY. STAYED IN A MEDIUM
CHANCE POP CATEGORY FOR THE EVENT WHICH WRAPS UP DURING THE DAY
SATURDAY AS DRIER AIR FILTERS IN BEHIND THE LOW PRESSURE SYSTEM.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 47 61 41 51 30 / 90 100 30 20 20
KNOXVILLE MCGHEE TYSON AIRPORT, TN 46 64 41 50 29 / 70 100 40 30 30
OAK RIDGE, TN 45 61 41 48 28 / 70 100 30 30 30
TRI CITIES AIRPORT, TN 38 62 39 48 26 / 30 100 50 30 40
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...HIGH WIND WARNING FROM 9 PM THIS EVENING TO 4 PM EST SUNDAY FOR
THE FOLLOWING ZONES: CHEROKEE...CLAY.
TN...HIGH WIND WARNING FROM 9 PM THIS EVENING TO 4 PM EST SUNDAY FOR
THE FOLLOWING ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY
MOUNTAINS...EAST POLK...JOHNSON...MCMINN...NW BLOUNT...
NORTH SEVIER...NORTHWEST CARTER...NORTHWEST COCKE...
NORTHWEST GREENE...NORTHWEST MONROE...SEVIER SMOKY
MOUNTAINS...SOUTHEAST CARTER...SOUTHEAST GREENE...SOUTHEAST
MONROE...SULLIVAN...UNICOI...WASHINGTON TN...WEST POLK.
WIND ADVISORY FROM 9 PM EST /8 PM CST/ THIS EVENING TO 4 PM EST
/3 PM CST/ SUNDAY FOR THE FOLLOWING ZONES: BLEDSOE...
CAMPBELL...CLAIBORNE...MARION...MORGAN...SCOTT TN...
SEQUATCHIE.
VA...HIGH WIND WARNING FROM 9 PM THIS EVENING TO 4 PM EST SUNDAY FOR
THE FOLLOWING ZONES: WASHINGTON.
WIND ADVISORY FROM 9 PM THIS EVENING TO 4 PM EST SUNDAY FOR THE
FOLLOWING ZONES: LEE...RUSSELL...SCOTT...WISE.
&&
TG/Hazardous weather outlook, Jan 23, 5:00 AM EST, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 500 AM EST SAT JAN 23 2010 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-241000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 500 AM EST (400 AM CST) SAT JAN 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WITH A STRONG WIND FIELD WILL MOVE ACROSS THE TENNESSEE RIVER VALLEY TONIGHT...BRINGING HIGH WINDS ACROSS THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS DUE TO MOUNTAIN WAVES. PLEASE SEE THE LATEST MEMNPWMRX PRODUCT FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY IN ADDITION TO MOUNTAIN WAVES...SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY...WHICH WILL BRING THE POSSIBILITY OF DAMAGING WINDS IN SOME OF THE VALLEY AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT AND SUNDAY FOR WIND REPORTS. DMG
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 3:42 PM EST | Wind Advisory | MRX | Anderson, Bledsoe, Bradley, Campbell, Claiborne, Grainger and 15 more | 24 hr |
Nearby
High Wind Warnings in Tennessee, 2010High Wind Warnings in North Carolina, 2010High Wind Warnings in Virginia, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.